Alert archive / Ohio / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 5, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Apr 8, 2015, 12:56 PM EDT for 4 counties in Ohio; Boyd County, Carter County, Greenup County, Kentucky; 4 counties in West Virginia. It was in force for 64 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 8, 2015, 12:56 PM EDT (16:56 UTC)
- Expired
- Apr 8, 2015, 2:00 PM EDT
- In force
- 64 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Boyd County, KY, Carter County, KY, Greenup County, KY, Athens County, OH, Gallia County, OH, Lawrence County, OH, Meigs County, OH, Cabell County, WV, Jackson County, WV, Mason County, WV, Wayne County, WV
The radar
The Charleston,WV radar (KRLX), 75 km from the middle of the area, began a volume at 16:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 8, 12:58 PM EDT | HAIL 0.25 | Point Pleasant, WV | PEA SIZE HAIL OBSERVED IN POINT PLEASANT WEST VIRGINIA |
| Apr 8, 1:21 PM EDT | TSTM WND GST 63 | 6 E Point Pleasant, WV | |
| Apr 8, 1:25 PM EDT | HAIL 0.25 | Huntington, WV | TRAINED SPOTTER REPORTED PEA SIZE HAIL AND HEAVY RAIN IN CITY OF HUNTINGTON. |
| Apr 8, 1:38 PM EDT | HAIL 1 | Olive Hill, KY | QUARTER SIZED HAIL REPORTED AT THE POST OFFICE IN OLIVE HILL...TIME ESTIMATED BY RADAR |
| Apr 8, 2:02 PM EDT | HAIL 1 | Olive Hill, KY | QUARTER SIZED HAIL REPORTED AT THE POST OFFICE IN OLIVE HILL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 8, 10:34 AM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
| Apr 8, 12:33 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 4.9 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 487 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 711 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 166 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
213
WUUS51 KRLX 081656
SVRRLX
KYC019-043-089-OHC009-053-087-105-WVC011-035-053-099-081800-
/O.NEW.KRLX.SV.W.0005.150408T1656Z-150408T1800Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
1256 PM EDT WED APR 8 2015
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BOYD COUNTY IN KENTUCKY...
THIS INCLUDES THE CITIES OF...CANNONSBURG...ASHLAND...
CARTER COUNTY IN KENTUCKY...
THIS INCLUDES THE CITIES OF...OLIVE HILL...GRAYSON LAKE STATE
PARK...GRAYSON...CARTER CAVES STATE PARK...
SOUTHERN GREENUP COUNTY IN KENTUCKY...
CABELL COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF HUNTINGTON...
NORTHERN JACKSON COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF RIPLEY...
MASON COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITIES OF...POMEROY...POINT PLEASANT...
NORTHERN WAYNE COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF BEECH FORK STATE PARK...
ATHENS COUNTY IN SOUTHEAST OHIO...
THIS INCLUDES THE CITIES OF...COOLVILLE...ATHENS...ALBANY...
GALLIA COUNTY IN SOUTHEAST OHIO...
THIS INCLUDES THE CITIES OF...RIO GRANDE...GALLIPOLIS...
LAWRENCE COUNTY IN SOUTHEAST OHIO...
THIS INCLUDES THE CITIES OF...PROCTORVILLE...LAKE VESUVIUS...
IRONTON...COAL GROVE...CHESAPEAKE...
MEIGS COUNTY IN SOUTHEAST OHIO...
THIS INCLUDES THE CITIES OF...RUTLAND...RACINE...FORKED RUN STATE
PARK...
* UNTIL 200 PM EDT
* AT 1247 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS AROUND 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM ATHENS TO 7 MILES WEST OF
RUTLAND TO RIO GRANDE TO GREENBO LAKE...OR ALONG A LINE
EXTENDING FROM ATHENS TO 7 MILES WEST OF RUTLAND TO RIO GRANDE
TO 10 MILES WEST OF IRONTON...RACING EAST AROUND 50 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SANDYVILLE...ONA...TUPPERS PLAINS...RUSH...PRINCESS...NAPLES...
OLDTOWN...LOAD...GESLING...DURBIN...DENTON...COALTON...GREENUP...
GARNER...CATLETTSBURG...RAVENSWOOD...NEW HAVEN...MILTON...MASON...
KENOVA...CEREDO AND BARBOURSVILLE.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 149 AND 191 IN KENTUCKY...AND BETWEEN MILE MARKERS 1 AND 30
IN WEST VIRGINIA...I-77 BETWEEN MILE MARKERS 132 AND 156 IN WEST
VIRGINIA.
DOWNPOURS ARE LIKELY TOO. A QUICK HALF TO THREE QUARTER OF AN INCH
OF RAIN COULD FALL. THIS WILL CAUSE WATER TO POND ON ROADS...POOR
DRIVING VISIBILITY...AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT
WEDNESDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO. A SEVERE
THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 600 PM EDT WEDNESDAY
EVENING FOR CENTRAL KENTUCKY AND CENTRAL VIRGINIA AND CENTRAL WEST
VIRGINIA.
PLEASE REPORT HAIL OR STRONG WIND TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3834 8324 3851 8318 3859 8276 3878 8252
3901 8231 3941 8220 3942 8192 3927 8181
3927 8172 3909 8174 3902 8158 3879 8157
3861 8206 3837 8208 3824 8226 3832 8228
3817 8294 3826 8315 3822 8329 3832 8334
TIME...MOT...LOC 1654Z 278DEG 46KT 3931 8206 3906 8214
3885 8227 3851 8276
$$
221 follow-up statement
730
WWUS51 KRLX 081735
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
135 PM EDT WED APR 8 2015
KYC019-043-089-OHC009-053-087-105-WVC011-035-053-099-081800-
/O.CON.KRLX.SV.W.0005.000000T0000Z-150408T1800Z/
MASON WV-JACKSON WV-CABELL WV-WAYNE WV-ATHENS OH-GALLIA OH-
LAWRENCE OH-MEIGS OH-BOYD KY-CARTER KY-GREENUP KY-
135 PM EDT WED APR 8 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM EDT
FOR SOUTHERN GREENUP...CARTER AND BOYD COUNTIES IN KENTUCKY...AND
EASTERN MEIGS...LAWRENCE...SOUTHERN GALLIA AND EXTREME SOUTHEASTERN
ATHENS COUNTIES IN SOUTHEAST OHIO...AND NORTHERN WAYNE...CABELL...
NORTHERN JACKSON AND MASON COUNTIES IN WEST VIRGINIA...
AT 122 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND BRIEF DAMAGING WIND GUSTS TO AROUND 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM REEDSVILLE TO
PORTLAND TO LEON TO GREEN BOTTOM TO OLIVE HILL. THE MOVEMENT WAS
EAST AROUND 50 MPH.
DOWNPOURS ARE LIKELY TOO. A QUICK HALF TO THREE QUARTER OF AN INCH
OF RAIN COULD FALL. THIS WILL CAUSE WATER TO POND ON ROADS...POOR
DRIVING VISIBILITY...AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CHESAPEAKE...GRAYSON...SANDYVILLE...GRAYSON LAKE STATE
PARK...BURLINGTON...KENOVA...RIPLEY...CEREDO...GIVEN...HUNTINGTON
FAIRPLAIN...RUSH...PEA RIDGE...ONA...MILTON...BARBOURSVILLE...
LAVALETTE...SALT ROCK...AND BEECH FORK STATE PARK.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 150 AND 191 IN KENTUCKY...AND BETWEEN MILE MARKERS 1 AND 30
IN WEST VIRGINIA...I-77 BETWEEN MILE MARKERS 132 AND 156 IN WEST
VIRGINIA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT
WEDNESDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO. A SEVERE
THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 600 PM EDT WEDNESDAY
EVENING FOR CENTRAL KENTUCKY AND CENTRAL VIRGINIA AND CENTRAL WEST
VIRGINIA.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3822 8329 3826 8315 3817 8294 3825 8279
3832 8228 3824 8227 3837 8208 3861 8206
3879 8157 3902 8158 3910 8174 3927 8172
3927 8181 3921 8178 3913 8193 3882 8225
3859 8276 3851 8318 3834 8324 3832 8334
TIME...MOT...LOC 1731Z 278DEG 46KT 3912 8162 3899 8168
3877 8183 3850 8212 3832 8305
$$
22What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 10:38 AM EDT, 2 hours 18 minutes earlier.
Area forecast discussion, Apr 8, 10:38 AM EDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 1038 AM EDT WED APR 8 2015 .SYNOPSIS... A WARM AND MOIST SOUTH TO SOUTHWEST WIND FLOW WILL BRING ROUNDS OF SHOWERS AND THUNDERSTORMS THROUGHOUT THE WEEK. COLD FRONT CROSSES AT THE END OF THE WORK WEEK. && .NEAR TERM /THROUGH TONIGHT/... 1025 AM UPDATE...THE 12Z HRRR HAS FINALLY LATCHED ON TO CONVECTION COMING ACROSS INDIANA...UP TO THIS POINT EVERYTHING TRIED TO KEEP ACTIVITY WELL TO OUR NORTH...BUT THE RECENT HRRR AND NEW 12Z NAM AS ITS JUST ROLLING IN ARE MUCH MORE BELIEVABLE ROLLING A LINE OF CONVECTION ACROSS SOUTHERN OHIO LATE THIS MORNING INTO THIS AFTERNOON. RELIED VERY HEAVILY ON THE 12Z HRRR TO UPDATE POPS. THINGS MAY BE SPEEDING UP JUST A TOUCH...SO MAY NEED TO ADJUST TIMING AGAIN IN A COUPLE HOURS AS THINGS APPROACH. DECENT LINE...ALTHOUGH HAVE NOT SEEN ANY SEVERE LEVEL LSRS OUT OF UPSTREAM OFFICES...BUT EXPECT AT LEAST SOME RISK OF SEVERE LEVEL WINDS AS THIS LINE CONTINUES TOWARD US. HAVE COORDINATED A SEVERE THUNDERSTORM WATCH INTO OUR WESTERN COUNTIES. PREVIOUS DISCUSSION... MESO NAM SHOWS A BOUNDARY MOVING INTO THE FORECAST AREA THIS AFTERNOON PRODUCING SHOWERS AND THUNDERSTORMS. TRACING THIS BOUNDARY BACK TO THE CURRENT TIME...IT MATCHES WELL WITH CONVECTION OVER MISSOURI AND IOWA. THEREFORE...WILL CONTINUE WITH LIKELY POPS PROPAGATING WEST TO EAST DURING THE AFTERNOON HOURS. WITH THIS BAND HITTING DURING THE AFTERNOON HOURS...AM A BIT CONCERNED ABOUT THE POTENTIAL FOR FLOODING. HOWEVER...NAM IS SHOWING THE BAND ORIENTATION IS PERPENDICULAR TO THE STORM MOVEMENT WITH A DECENT 15 KNOT MOVEMENT. IN ADDITION...PRECIPITABLE WATER IS NOT THAT HIGH. THEREFORE...WILL HOLD OFF ON A WATCH FOR NOW AND CONTINUE TO HIGHLIGHT IN THE HWO. NAM HAS ANOTHER DISTURBANCE MOVING OVER TONIGHT THAT IS NOT REFLECTED IN THE GFS. THIS BAND ORIGINATES FROM A VORTICITY LOBE DURING CONVECTION THIS AFTERNOON. THAT LEADS TO A LOWER CONFIDENCE...SO WILL BE FAIRLY GENERIC WITH POPS. && .SHORT TERM /THURSDAY THROUGH SATURDAY NIGHT/... WARMEST DAY OF THE WEEK STILL SHAPING UP FOR WEDNESDAY. STILL TRICKY FORECASTING HIGHS AS AREA WILL BE BATTLING SHRA/TSRA CHANCES...ESPECIALLY EARLY AND ACROSS SE OH AND N WV. WILL ROLL A MIDDLE GROUND SOLUTION WITH LOW 80S...PRIMARILY ACROSS S ZONES. IT WILL BE BREEZY AMID STRENGTHENING S FLOW. CANT RULE OUT A FEW SHRA AND TSRA IN THE AFTERNOON. SOME OF THESE STORMS COULD BE STRONG TO SVR...ESPECIALLY ACROSS SE OH. A BREEZY AND WARM NIGHT THURSDAY NIGHT WITH THE COLD FRONT MAKING AN APPROACH ON OUR WESTERN FLANK AFTER MIDNIGHT. MODELS CONTINUE TO SPEED UP THE FRONT...NOW BLOWING IT THRU BY MIDDAY FRIDAY. SO...HAVE THE BOUNDARY CROSSING THE OH RIVER 12Z FRIDAY AND C WV 15Z...EXITING THE MOUNTAINS BY 18Z. WILL HAVE SOME FRONTAL SHRA/TSRA TO CONTEND WITH...SOME OF WHICH COULD BE STRONG TO LOW END SVR AS HIGHLIGHTED BY SPC CONVECTIVE OUTLOOK. CLEARING WILL TAKE PLACE IN THE FRESHENING POSTFRONTAL AIRMASS FRIDAY NIGHT. THIS WILL TAKE US INTO WHAT WILL BE A STELLAR WEEKEND...WITH MILD DAYTIME TEMPS AND A PARTLY CLOUDY SKY. TI WILL CHILL OFF PRETTY GOOD SATURDAY NIGHT WITH HIGH PRESSURE OVERHEAD WITH A FROST CONCERN FOR THE LOWLANDS. && .LONG TERM /SUNDAY THROUGH TUESDAY/... MODELS ARE QUICKER WITH THE COLD FRONTAL PASSAGE ON FRIDAY LEAVING FRIDAY NIGHT MOSTLY DRY. THE OUTLIER IS THE ECMWF WHICH LAGS ABOUT 6 HOURS IN ITS QPF FIELD. WENT WITH THE CONSENSUS OF MODELS WITH A FASTER SOLUTIONS. HIGH PRESSURE BRINGS WIDESPREAD DRY WEATHER FRIDAY NIGHT THROUGH THE WEEKEND. ANOTHER UPPER WAVE APPROACHES MONDAY BRINGING BACK CHANCES FOR PCPN ACROSS THE AREA. TEMPERATURES EXPECTED TO BE WARM REACHING THE UPPER 70S THROUGH THE PERIOD...EXCEPT FOR A SLIGHT COOL DOWN BEHIND THE COLD FRONT SATURDAY...GENERALLY IN THE MID TO UPPER 60S. WENT CLOSE TO WPC GUIDANCE WITH FEW TWEAKS THROUGH THE PERIOD. && .AVIATION /14Z WEDNESDAY THROUGH SUNDAY/... A STRATUS DECK ACROSS THE AREA THIS MORNING HAS SOME HOLES THAT HAVE ALLOWED PATCHY FOG. AFTER ANY MORNING FOG BURNS OFF THIS MORNING...EXPECT THE STRATUS DECK TO CHANGE INTO A CUMULUS DECK...GRADUALLY RISING DURING THE DAY. AN AREA OF SHOWERS AND THUNDERSTORMS IS EXPECTED THIS AFTERNOON...BEGINNING FIRST IN SOUTHEAST OHIO AND NORTHEASTERN KY...THEN PUSHING EASTWARD. BRIEF IFR RESTRICTIONS ARE POSSIBLE WITH THE STRONG CELLS. CLOUDS SHOULD GENERALLY BE VFR WEDNESDAY EVENING...BUT DEPENDING ON SKY COVER...SOME PATCHES OF FOG COULD ALSO FORM. SHOWERS AND THUNDERSTORMS WILL REMAIN A POSSIBILITY TONIGHT. THE HEIGHT OF ANY CLOUD DECKS LATE TONIGHT IS HARD TO FORECAST...AS MOISTURE AT MOST LEVELS COULD FORM A CLOUD DECK. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z THURSDAY... FORECAST CONFIDENCE: MEDIUM TODAY...LOW TONIGHT. ALTERNATE SCENARIOS: TIMING AND DENSITY OF FOG THIS MORNING AND TONIGHT COULD VARY. STRONGER STORMS THIS AFTERNOON COULD CAUSE BRIEF IFR CONDITIONS. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01 EDT 1HRLY 10 11 12 13 14 15 16 17 18 19 20 21 CRW CONSISTENCY M H M H H H H H H H H H HTS CONSISTENCY H H H H H H H H H H H H BKW CONSISTENCY H H H H M H H H H H H H EKN CONSISTENCY M H H H H H H H H H H H PKB CONSISTENCY H H H M M M H H H H H H CKB CONSISTENCY H H H H H H H H H H H H AFTER 12Z THURSDAY... BRIEF IFR POSSIBLE IN SHOWERS AND/OR THUNDERSTORMS THROUGH FRIDAY. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...ARJ/RPY/30 NEAR TERM...RPY/MZ SHORT TERM...30 LONG TERM...ARJ AVIATION...RPY
Hazardous weather outlook, Apr 8, 12:36 PM EDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 1236 PM EDT WED APR 8 2015 KYZ101>103-OHZ066-067-075-076-083>087-091645- GREENUP-CARTER-BOYD-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON- MEIGS-GALLIA-LAWRENCE OH- 1236 PM EDT WED APR 8 2015 ...SEVERE THUNDERSTORM WATCH 32 IN EFFECT UNTIL 6 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY AND SOUTHEAST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. LOCALLY HEAVY RAIN IS ALSO POSSIBLE WITH SOME OF THESE STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH FRIDAY MORNING. REPETITIVE STORMS COULD LEAD TO FLASH FLOODING. IN ADDITION...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY AFTERNOON AND EVENING. THE GREATEST THREAT OF SEVERE WEATHER WILL BE LARGE HAIL AND LOCALLY DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. KYZ105-VAZ003-004-WVZ005>011-013>020-024>040-091645- LAWRENCE KY-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-JACKSON WV-WOOD- PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE- DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON- TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR- BARBOUR- 1236 PM EDT WED APR 8 2015 ...SEVERE THUNDERSTORM WATCH 33 IN EFFECT UNTIL 6 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. LOCALLY HEAVY RAIN IS ALSO POSSIBLE WITH SOME OF THESE STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH FRIDAY MORNING. REPETITIVE STORMS COULD LEAD TO FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WVZ046-047-091645- POCAHONTAS-RANDOLPH- 1236 PM EDT WED APR 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FEW LOCALLY STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EARLY TONIGHT. LOCALLY HEAVY RAIN AND GUSTY WINDS ARE POSSIBLE WITH SOME OF THESE STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH FRIDAY MORNING. REPETITIVE STORMS COULD LEAD TO FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Apr 8, 11:11 AM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1111 AM EDT WED APR 8 2015
KYZ101-103-OHZ066-075-083>087-081530-
ATHENS OH-BOYD KY-GALLIA OH-GREENUP KY-JACKSON OH-LAWRENCE OH-
MEIGS OH-PERRY OH-VINTON OH-
1111 AM EDT WED APR 8 2015
...SPECIAL WEATHER STATEMENT FOR GREENUP AND BOYD COUNTIES IN
KENTUCKY...AND VINTON...PERRY...NORTHWESTERN MEIGS...LAWRENCE...
JACKSON...WESTERN GALLIA AND WESTERN ATHENS COUNTIES IN SOUTHEAST
OHIO UNTIL 1130 AM EDT...
AT 1100 AM EDT...A FAST MOVING COMPLEX OF SHOWERS AND THUNDERSTORMS
WAS RACING EAST...ACROSS WESTERN OHIO...AT 50 MPH.
THESE SHOWERS AND THUNDERSTORMS WILL BE MOVING THROUGH SOUTHEAST
OHIO AND NORTHEAST KENTUCKY BETWEEN NOON AND 1 O'CLOCK.
STRONG GUSTY WINDS AND BRIEF DOWNPOURS ARE LIKELY. A QUICK HALF TO
THREE QUARTER OF AN INCH OF RAIN COULD FALL. IF INVOLVED IN OUTDOOR
ACTIVITIES...BE PREPARED TO MOVE INDOORS QUICKLY.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3992 8230 3981 8207 3922 8199 3857 8248
3836 8277 3836 8278 3855 8311 3873 8303
3876 8289 3858 8281 3876 8267 3895 8281
3938 8274 3939 8230 3948 8228 3948 8217
3955 8217 3960 8239 3984 8246 3993 8240
22Local storm report, Apr 8, 12:53 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1253 PM EDT WED APR 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM TSTM WND DMG COALTON 39.11N 82.61W
04/08/2015 JACKSON OH 911 CALL CENTER
SEVERAL TREES DOWN NEAR THE COALTON AREA.
&&
EVENT NUMBER RLX1501149
DTCThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 11:11 AM EDT | Special Weather Statement | RLX | Athens, Gallia, Jackson, Lawrence, Perry, Vinton | 19 min |
| Apr 8, 12:02 PM EDT | Severe Thunderstorm Warning | RLX | Athens, Gallia, Jackson, Lawrence, Meigs, Vinton | 58 min |
| Apr 8, 1:18 PM EDT | Special Weather Statement | RLX | Washington | 27 min |
| Apr 8, 3:11 PM EDT | Flash Flood Watch | RLX | Athens, Gallia, Jackson, Lawrence, Meigs, Morgan and 3 more | 46 hr |
| Apr 8, 7:32 PM EDT | Special Weather Statement | RLX | Washington | 58 min |
| Apr 8, 1:48 PM EDT | Special Weather Statement | RLX | Lawrence | 42 min |
| Apr 8, 2:13 PM EDT | Severe Thunderstorm Warning | RLX | Lawrence | 62 min |
| Apr 8, 7:10 PM EDT | Special Weather Statement | RLX | Carter | 50 min |
| Apr 8, 2:29 PM EDT | Special Weather Statement | RLX | Barbour, Boone, Braxton, Clay, Doddridge, Fayette and 13 more | 61 min |
| Apr 8, 3:18 PM EDT | Severe Thunderstorm Warning | RLX | Logan, Mingo, Wayne | 57 min |
| Apr 8, 3:44 PM EDT | Special Weather Statement | RLX | Pocahontas, Randolph | 31 min |
| Apr 8, 4:05 PM EDT | Severe Thunderstorm Warning | RLX | Logan, McDowell, Mingo, Wyoming | 55 min |
| Apr 8, 5:01 PM EDT | Severe Thunderstorm Warning | RLX | McDowell | 44 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2015Severe Thunderstorm Warnings in West Virginia, 2015Severe Thunderstorm Warnings in Kentucky, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.